MAUDE Adverse Event Report: 3M UNITEK CORPORAION 3M UNITEK APC II GEMINI SL SELF-LIGATING BRACKET; ADHESIVE, BRACKET AND TOOTH CONDITIONER, RESIN

3M UNITEK CORPORAION 3M UNITEK APC II GEMINI SL SELF-LIGATING BRACKET; ADHESIVE, BRACKET AND TOOTH CONDITIONER, RESIN
Catalog Number 3027-382
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Fracture (2428)
Date of Event 11/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The 3m unitek instructions for use state to instruct the patients not to chew or bite on hard substances such as hard candy, ice, carrots, etc.Careful and thorough patient instruction is key to avoiding appliance or enamel damage.
 
Event or Problem Description
On (b)(6) 2017, 3m was notified by an orthodontist that a patient brought a 3m unitek apc ii gemini sl bracket (ll5) to the office which debonded from tooth #20 with a piece of tooth enamel attached.This bracket was the second bracket that had been bonded to the same tooth; the previous bracket had been bonded on (b)(6) 2017, and the current bracket was bonded (b)(6) 2017.A non-3m brand primer was used during the bonding procedure.Upon follow-up by 3m, it was learned that the enamel damage was down to dentin.The patient admitted to eating halloween candy when the bracket came off.The orthodontist applied composite to fill in the affected area of enamel and re-bonded a non-3m brand bracket.The orthodontist plans to send the patient to their dentist for a permanent restoration at the end of orthodontic treatment.

Brand Name
3M UNITEK APC II GEMINI SL SELF-LIGATING BRACKET
Common Device Name
ADHESIVE, BRACKET AND TOOTH CONDITIONER, RESIN
Manufacturer (Section D)
3M UNITEK CORPORAION
2724 south peck rd.
monrovia CA 91016 5097
MDR Report Key7106464
Report Number2020467-2017-00005
Device Sequence Number782117
Product Code DYH
UDI-Device Identifier00652221226273
UDI-Public00652221226273
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K911271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number3027-382
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2017
Initial Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR